I took a lot over 6 years. Started on them aged 17.
Amisulpiride was the last anti-psychotic I was on.
Before that I'd taken Risperadone , Quetiapine, Olanzapine, Aripiprazole, Trifluoperazine
Edit to add: I have also taken anti-psychotics since that don't worsen the problem - so it's difficult to know which drug(s) have caused it.
Last edited by Fragile; 13-01-12 at 23:52.
Post Thanks / Like - 1 Thanks, 0 Likes, 0 HugPyroInsomniac gave thanks for this post
I've taken most of those too in the past. So I have my own subjective take on them too.
However, I wanted to bring you to task about the claim you made about some antipsychotics being more or less likely to lead to TD than others.
You must be basing this on limited hearsay and/or subjective experience as scientifically no such evidence exists and no such claim can be made.
It's therefore only fair that you make it clear that this is your personal hunch. Or the hunch of someone else.
Victory is always possible for the person who refuses to stop fighting.
No I'm not basing it on hearsay.
Come on rasselas...You know a drug like Aripiprazole or even Quetiapine is less likely to caused TD than Haloperadol or Stelazine.
If this wasn't the case, a very high percentage of this forum would have TD. And most don't.
Older drugs tend to nail D2 unlike nothing else (drugs like Am / Sulpride) have much the same effect).
Yes, I enjoy reading Bentall. Yes, I agree with much of what he says.
But no, I don't take all of it as Gospel.
I think you're just being facetious mate, perhaps I should give up arguing this point?
And I'm not claiming newer drugs to be safer. I think on balance that 'a'typical's may be more dangerous.
I'm actually referring to the American FDA, specifically it's warnings to pharmaceuticals. You are right to suggest that early in the life of atypicals some quite spectacular claims were made about them being less likely to cause TD.
These claims have had to be withdrawn. Because of Richard Bentall? Because of facetious critics?
No. Because there is no scientific basis for these claims.
It's not a hunch. Nor is it anything to do with my own personal experiences - although yes, a single dose of Stelazine does make me grind my teeth away. It's largely to do with the hundreds of different sources I've read, and people I've spoken to.
I think you're playing devils advocate with me in a big way.
If you're thinking about linking me to a blog on this occasion to help prove your point, please don't.
As for most people on this forum having TD. Much TD is actually very subtle and requires specialist diagnosing. It's a largely insidious damage that accumulates over many, many years, for the majority of people - early signs can be so subtle, and masked, as you know, by the drugs themselves.
Routine testing for these early subtle signs does not occur.
thanks for that fragile state and to be honest i'm a little worried now as i've had similar symptoms as some of those since coming of meds recently like for instance twitchs in body plus spasms,also when on meds and say for instance i've been in a club and been talking to people i know sometimes i may have felt anxsious and kind of blinked uncontrollably realizing this the whole time and had to kind get fresh air and thinking what hell is up with me..but i always put this down to being anxious.
I probs sound a bit hypercondreact but also i'm going through the restlessness alot it feels like my stomach has been notted like butterflies and uncomfortable in genral and i figit to get comfortable in can be like hot flushes and very uncomfortable in my stomach..also my mum does say i sometimes smack my lips while eating even though i'm concious when eating so keep my mouth closed...and them ticks seem really weird as i do have a habbit of touching areas on my body to get the right feel sensation and can't stop/got to do it till it feels even/right..very weird i know and i don't mean in a dirty way just incase anyone happens to read lol
i better shut up rambaling but this is quite worring if not showing what a freak i am..just one more thing does it eventually kill you or something.
Last edited by lionshope; 14-01-12 at 00:13.
TD wasn't subtle in the 80's rasselas.
..Yes they used massive doses, but massive doses are also used today.
How about Clozapine, does that carry the same risk as well ??